Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 39, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 12, 2008, 9:12 AM CST for Natchitoches Parish, Red River Parish, Louisiana. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 12, 2008, 9:12 AM CST (15:12 UTC)
- Expired
- Feb 12, 2008, 10:15 AM CST
- In force
- 63 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Natchitoches Parish, LA, Red River Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 12, 10:00 AM CST | TSTM WND DMG | Natchitoches, LA | SEVERAL TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 3.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 322 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 121513
SVRSHV
LAC069-081-121615-
/O.NEW.KSHV.SV.W.0039.080212T1512Z-080212T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
912 AM CST TUE FEB 12 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF NATCHITOCHES...
EASTERN RED RIVER PARISH IN NORTHWEST LOUISIANA...
* UNTIL 1015 AM CST
* AT 909 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 24 MILES
NORTH OF CAMPTI TO 20 MILES WEST OF NATCHITOCHES...OR ALONG A LINE
EXTENDING FROM 25 MILES WEST OF JONESBORO TO 20 MILES WEST OF
NATCHITOCHES...AND MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CAMPTI BY 930 AM CST...
NATCHITOCHES BY 940 AM CST...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3155 9332 3174 9333 3174 9344 3220 9325
3218 9318 3215 9318 3215 9295 3204 9288
3194 9289 3175 9297 3149 9290
TIME...MOT...LOC 1512Z 292DEG 29KT 3223 9311 3176 9342
$$
ELEVENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 3:57 AM CST, 5 hours 15 minutes earlier.
Area forecast discussion, Feb 12, 3:57 AM CST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 357 AM CST TUE FEB 12 2008 .DISCUSSION... LINE OF CONVECTION CONTINUES TO MOVE SOUTHEAST THIS MORNING ABOUT 30 MPH AND EXPECTING MUCH OF THE RAIN TO BE TAPERING OFF ACROSS OUR EXTREME NORTHWEST ZONES CLOSE TO SUNRISE. HAVE HIGH POPS ACROSS THE BOARD TODAY AND DEPENDING ON WHERE THE BACK EDGE OF THE PRECIPITATION IS SHORTLY BEFORE 800 AM...WILL UPDATE THEN TO LOWER OR REMOVE POPS NORTHWEST OF THE I-30 CORRIDOR. TEMPS WILL FALL THROUGH THE DAY BEHIND THE FRONT AND THEN LIKELY STABILIZE THIS AFTERNOON ACROSS THE NORTHWEST. WILL GET A GOOD GUST WITH THE FRONT ITSELF THIS MORNING/AFTERNOON AND THEN I HAVE KEPT WINDS JUST BELOW LAKE WIND ADVISORY CRITERIA FOR THE REMAINDER OF THE DAY POST FRONTAL. MARGINAL HAIL THREAT THIS MORNING EVEN THOUGH WILL WILL CONTINUE TO SEE GOOD 700-500MB LAPSE RATES NEAR 7-8 DEG FOR A GOOD PART OF THE MORNING. ALSO GETTING GOOD RAINFALL RATES WITH NEAR ONE INCH PER HOUR AMOUNT EMBEDDED IN THE LINE OF CONVECTION ITSELF. WILL CONTINUE LOCALLY HEAVY RAIN MENTION IN THE ZONES FOR TODAY. HAVE TRIMMED SEVERE POSSIBILITY TO OUR SOUTHERN ZONES FOR TODAY. ATMOSPHERE WILL HAVE A CHANCE TO WARM BACK UP BY LATE MORNING/ EARLY AFTERNOON FOR A HAIL/WIND THREAT BUT AGAIN...THINK THAT THIS WILL BE MARGINAL. SYSTEM EXITS OUR EASTERN ZONES THIS EVENING AND WE ARE LEFT WITH DECREASING CLOUDS AND COLD TEMPERATURES. EXPECT A QUICK MODERATING TREND BY WED INTO THU AS WINDS COME BACK AROUND TO THE SOUTH IN EARNEST DURING THE DAY THURSDAY AND MOISTURE IS NOT FAR BEHIND. RAIN ENTERS THE PICTURE ONCE AGAIN LATE THURSDAY NIGHT WITH RAIN BECOMING LIKELY ACROSS THE REGION ON FRIDAY. THERE IS MORE MODEL CONSENSUS NOW OF A SLOWER TROUGH EJECTION INTO THE SOUTHERN PLAINS FOR THE WEEKEND AND AS A RESULT...WE WILL GO WITH LIKELY POPS FRIDAY THROUGH SATURDAY NIGHT AND WILL DRY THINGS DOWN SUNDAY NIGHT. IT MUST BE NOTED THAT THE 00Z ECMWF CONTINUES TO BE THE SLOWER SOLUTION AND DOES NOT EXIT THE TROUGH THROUGH THE LOWER MISS VALLEY UNTIL MONDAY. OUR REASONING IS A SPLIT OF THE GFS/ECMWF. PRELIMS TO FOLLOW...13. && .AVIATION... KSHV RADAR LOOKING AT A SOLID LINE OF TSTMS ALONG AND LAGGING A BIT BEHIND THE SFC COLD FRONT NOW...FROM KTRL...TO KDEQ AND MOVING ESE AT 28 KTS. MANY TERMINALS STILL HANGING ON TO VFR FOR NOW...BUT MVFR CIGS HAVE BEEN IN AND OUT AND CIGS WILL RAPIDLY DETERIORATE AS STRATUS FORMS ALONG AND JUST AHEAD OF A COLD FRONT IN RAIN AREAS. EXPECT SCATTERED TO NUMEROUS SHRWS/TSTMS ALONG THE FRONT 10-13Z OVER THE REMAINING WEST AND 13-18Z OVER THE EAST. SFC WINDS WILL BE S-SW MAYBE AS HIGH AS 10 TO 20 KTS...THEN SHIFTING TO NW 15G25 KTS AND LEVELING OFF 10 TO 15KTS THIS AFTERNOON FROM NW. THE IFR/MVFR CIGS/VSBYS WILL LINGER BEHIND THE CONVECTION EARLY THIS MORNING...BUT OUR CIGS WILL IMPROVE TO VFR FROM NW TO SE DURING THE EARLY AFTERNOON AS NW FLOW DEEPENS THE COLD...DRY AIR. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 64 31 55 36 / 80 10 0 0 MLU 64 34 52 30 / 80 20 0 0 DEQ 47 24 53 30 / 80 0 0 0 TXK 49 28 53 38 / 80 0 0 0 ELD 61 30 52 29 / 80 10 0 0 TYR 52 29 57 42 / 80 0 0 0 GGG 61 29 56 39 / 80 0 0 0 LFK 65 31 58 38 / 80 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13/24
Hazardous weather outlook, Feb 12, 6:00 AM CST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CST TUE FEB 12 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-121800- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CST TUE FEB 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS CONTINUE TO PUSH SOUTH AND EAST ACROSS THE REGION EARLY THIS MORNING. WHILE WIDESPREAD SEVERE THUNDERSTORMS ARE NOT LIKELY THIS MORNING...ISOLATED STRONG TO SEVERE THUNDERSTORMS LATER THIS MORNING ACROSS DEEP EAST TEXAS INTO NORTHWEST AND NORTH CENTRAL LOUISIANA COULD PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. DEPENDING ON HOW MUCH HEATING OCCURS TODAY ACROSS WEST CENTRAL AND EAST CENTRAL LOUISIANA...MORE WIDESPREAD SEVERE WEATHER WOULD BE POSSIBLE ALONG AND SOUTH OF A LINE FROM LUFKIN TEXAS TO MANSFIELD AND MONROE LOUISIANA. THE MAIN WEATHER THREAT IF SEVERE THUNDERSTORMS DEVELOP ACROSS THIS REGION WOULD BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION...COULD BE NEEDED LATER THIS MORNING IF THE ATMOSPHERE CAN BECOME UNSTABLE ENOUGH FOR WIDESPREAD SEVERE THUNDERSTORMS ACROSS DEEP EAST TEXAS AS WELL AS WEST CENTRAL AND EAST CENTRAL LOUISIANA. 13
In the hours before
Local storm report, Feb 12, 7:43 AM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
743 AM CST TUE FEB 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 AM HAIL MARSHALL 32.54N 94.35W
02/12/2008 E1.00 INCH HARRISON TX PUBLIC
HAIL FELL JUST SOUTH OF THE HARRISON COUNTY AIRPORT ALONG
HWY 31 JUST NORTH OF INTERSTATE 20.
&&
MBERRYLocal storm report, Feb 12, 8:13 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
813 AM CST TUE FEB 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 AM HAIL SHREVEPORT 32.47N 93.80W
02/12/2008 M0.88 INCH CADDO LA BROADCAST MEDIA
TV STATION REPORT IN DOWNTOWN SHREVEPORT
0810 AM HAIL SHREVEPORT 32.47N 93.80W
02/12/2008 M0.75 INCH CADDO LA CO-OP OBSERVER
LSU MEDICAL CENTER
&&
STEVENSLocal storm report, Feb 12, 8:21 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
821 AM CST TUE FEB 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HAIL BOSSIER CITY 32.52N 93.66W
02/12/2008 M0.25 INCH BOSSIER LA TRAINED SPOTTER
HAIL IS COVERING THE GROUND.
&&
STEVENSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 5:32 AM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 43 min |
| Feb 12, 7:41 AM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto | 64 min |
| Feb 12, 8:23 AM CST | Severe Thunderstorm Warning | SHV | Caddo, De Soto, Natchitoches, Red River, Sabine | 67 min |
| Feb 12, 8:58 AM CST | Severe Thunderstorm Warning | SHV | Bienville | 62 min |
| Feb 12, 9:38 AM CST | Severe Thunderstorm Warning | SHV | Jackson, Winn | 67 min |
| Feb 12, 10:11 AM CST | Severe Thunderstorm Warning | SHV | Grant, Winn | 64 min |
| Feb 12, 10:30 AM CST | Severe Thunderstorm Warning | SHV | Caldwell, LaSalle | 60 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.